Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

Incomparable prime ideals in commutative radical Fréchet algebras


Author: Hung Le Pham
Journal: Proc. Amer. Math. Soc. 137 (2009), 593-596
MSC (2000): Primary 46J05; Secondary 46J20, 46J45
Published electronically: August 22, 2008
MathSciNet review: 2448580
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ R$ be a commutative radical Fréchet algebra having a non-nilpotent element $ a$ with $ a\in \overline{Ra}$. Then $ R$ contains a continuum of incomparable prime ideals.


References [Enhancements On Off] (What's this?)

  • 1. S. H. Bouloussa, Caractérisation des algèbres de Fréchet qui sont des anneaux de valuation, J. London Math. Soc. (2) 25 (1982), no. 2, 355–364 (French). MR 653393, 10.1112/jlms/s2-25.2.355
  • 2. H. G. Dales, Banach algebras and automatic continuity, London Mathematical Society Monographs. New Series, vol. 24, The Clarendon Press, Oxford University Press, New York, 2000. Oxford Science Publications. MR 1816726
  • 3. Jean Esterle, Theorems of Gel′fand-Mazur type and continuity of epimorphisms from \cal𝐶(𝐾), J. Funct. Anal. 36 (1980), no. 3, 273–286. MR 571409, 10.1016/0022-1236(80)90091-9
  • 4. J. Esterle, Elements for a classification of commutative radical Banach algebras, Radical Banach algebras and automatic continuity (Long Beach, Calif., 1981), Lecture Notes in Math., vol. 975, Springer, Berlin-New York, 1983, pp. 4–65. MR 697578
  • 5. H. L. Pham, The continuity of homomorphisms and derivations from Banach algebras, Ph.D. thesis, University of Leeds, 2005.
  • 6. B. H. Williams, Combinatorial Set Theory, North-Holland Pub. Co., Amsterdam, New York, 1977.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 46J05, 46J20, 46J45

Retrieve articles in all journals with MSC (2000): 46J05, 46J20, 46J45


Additional Information

Hung Le Pham
Affiliation: Department of Mathematical and Statistical Sciences, University of Alberta, Edmonton, Alberta T6G 2G1, Canada
Email: hlpham@math.ualberta.ca

DOI: http://dx.doi.org/10.1090/S0002-9939-08-09665-2
Keywords: Commutative Fr\'{e}chet algebra, radical, Banach algebra, prime ideal
Received by editor(s): January 23, 2008
Published electronically: August 22, 2008
Additional Notes: This research is supported by a Killam Postdoctoral Fellowship and an Honorary PIMS PDF
Communicated by: Nigel J. Kalton
Article copyright: © Copyright 2008 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.